Alert archive / Illinois / Flash Flood Warnings in 1996
Flash Flood Warning 10, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 27, 1996, 2:56 AM CDT for McDonough County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 1996, 2:56 AM CDT (07:56 UTC)
- Expired
- May 27, 1996, 5:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County McDonough County, IL
The radar
The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 270757 FFWMLI ILC109-271015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 256 AM CDT MON MAY 27 1996 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS EXTENDED THE FLASH FLOOD WARNING EFFECTIVE UNTIL 515 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL ILLINOIS ...MCDONOUGH COUNTY AT 300 AM...NWS DOPPLER RADAR CONTINUES TO INDICATED TORRENTIAL RAIN FALLING OVER MCDONOUGH COUNTY. UP TO THREE INCHES OF RAIN HAD FALLEN SINCE MIDNIGHT NORTH OF ROUTE 136 ON ALREADY SATURATED GROUND. PERSONS WHO LIVE ALONG EAST FORK CREEK SHOULD MOVE TO HIGHER GROUND. CAMPERS IN ARGYLE LAKE STATE PARK SHOULD MONITOR THE WATER LEVELS CLOSELY.n THROUGH 400 AM...THUNDERSTORMS WITH TORRENTIAL RAIN WILL CONTINUE. ANOTHER ONE TO TWO INCHES OF RAIN WILL FALL AND WILL AGGRAVATE THE CURRENT FLOOD SITUATION. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! HOLSTEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:15 AM CDT, 41 minutes earlier.
Area forecast discussion, May 27, 2:15 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 215 AM CDT MON MAY 27 1996 FLOODING... STRONG GRADIENT WINDS AND SEVERE THREAT CONCERNS TODAY. CELLS TRAINING ALONG 85H THETA-E GRADIENT ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI INTO CENTRAL ILLINOIS. URBAN AND SMALL STREAM ADVISORIES IN EFFECT FOR HANCOCK AND LEE CO'S. MCDONOUGH COUNTY UPGRADED TO FLASH FLOOD WARNING. KDVN 88-D ESTIMATES BETWEEN 1.5 TO 4.0 INCHES OF RAINFALL IN THESE AREAS DURING PAST 18 HRS. GRAVITY WAVE APPARENTLY CAUSING STRONG GRADIENT WINDS IN WAKE OF THUNDERSTORMS IN EAST CENTRAL IOWA ATTM. WIND DAMAGE REPORTED IN DES MOINES. SAME SITUATION OCCURRED THE OTHER DAY (THURS) WITH BAROGRAPH DEPICTING AN ABRUPT PRESSURE FALL/RISE. SVR THREAT MODERATE TODAY ACROSS SE IOWA AS PER NEW SWODY1 (94O). PLETHORA OF SVR PARAMETERS COMING TOGETHER IN THAT AREA BY MIDDAY. 06Z MAPS SHOWED 998 MB LOW WEST OF BIE ALONG KS/OK BORDER... NORTH OF 6HR POSITION OF NGM. OCCLUDED/WARM FRONT STRETCHED EAST FROM LOW ALONG I-70 CORRIDOR BETWEEN MCI-STL. PRESSURE FALLS ON THE SCALE OF 3MB/HR EVIDENT ACRS SOUTHEAST NE. LOW APPEARS HEADED IN THIS DIRECTION. 85H THETA-E MAXIMUM NEAR MCI ATTM AS PER 03Z RUC WITH GRADIENT EXTENDING EASTWARD THROUGH IRK-UIN-PIA. 40 KT 85H JET TRANSPORTING +14 C TD'S OVER WARM FRONT. REGIONAL RADAR COMPOSITE INDICATED TRAINING OF CELLS ALONG GRADIENT. CELL IN WESTERN HANCOCK CO DUMPED 1.5 INCHES IN ONE HOUR. PROFILIER SHOWED 80KT MID LEVEL SPEED MAX RACING THROUGH EASTERN KS/OK. UPPER DIVERGENCE IMPRESSIVE ACRS EASTERN NE ON NOSE OF MID LEVEL JET. ETA/NGM MOVE MID LEVEL JET AXIS EASTWARD BY AFTERNOON WITH SE IOWA... WEST CENTRAL ILLINOIS IN FAVORABLE LFQ. INSTABILITY... HELICITY AND IMPRESSIVE Q-G FORCING (UVV'S) SUPPORT SELS MODERATE DAY 1 OUTLOOK. THINGS TO QUIET DOWN BY EVENING IT APPEARS AS MID LEVEL SPEED MAX SLIDES EAST INTO SOUTHERN GREAT LAKES. "GRUNGE" (LOW CIGS/FOG) AND SCT RW- TO PERSIST HOWEVER THRU TUESDAY AFTERNOON UNDERNEATH UPPER SYSTEM. UPPER LOW TO PHASE WITH UPPER LOW OVER EASTERN CANADA LATE TUES... BRINGING TO AN END THE PCPN. RECOMMEND FLASH FLOOD WATCH ALONG AND SOUTH OF I-80 TODAY. CID 061/++ DBQ 057/++ MLI 063/++ BRL 067/++ HENDRICKS
In the hours before
Special weather statement, May 27, 1:08 AM CDT, 1 hour 48 minutes before
IAZ099-ILZ034-035-270815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 108 AM CDT MON MAY 27 1996 ...URBAN AND SMALL STREAM FLOOD ADVISORIES CONTINUE FOR LEE COUNTY IN IOWA AND HANCOCK AND MCDONOUGH COUNTIES UNTIL 300 AM THIS MONDAY WARNING... AT 105 AM...NWS DOPPLER RADAR CONTINUES TO INDICATED STRONG THUNDERSTORMS OVER THE ABOVE MENTIONED COUNTIES WITH TORRENTIAL RAIN... FREQUENT DEADLY LIGHTNING AND SOME GUSTY WIND. RAINFALL RATES OF AN INCH PER HOUR WILL BE COMMON WITH THESE THUNDERSTORMS. PERSONS WHO LIVE IN LOW LYING AREAS OR FLOOD PRONE AREAS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED. PERSONS OUT DRIVING TONIGHT SHOULD NOT D~RIVE INTO AREAS WHERE WATER COVERS THE ROADS AS ONLY WATER A FOOT DEEP CAN SWEEP A CAR OFF THE ROAD. HOLSTEN
Special weather statement, May 27, 2:04 AM CDT, 52 minutes before
IAZ099-ILZ034-270800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 202 AM CDT MON MAY 27 1996 ...URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES FOR LEE COUNTY IN IOWA AND HANCOCK COUNTY IN ILLINOIS UNTIL 300 AM... AT 200 AM...DOPPLER RADAR CONTINUED TO INDICATED THUNDERSTORMS WITH TORRENTIAL RAINS EXTENDING IN A LINE FROM BURLINGTON TO FORT MADISON TO KEOKUK TO KIRKSVILLE. THESE STORMS ARE MOVING TO THE NORTHEAST AT 25 MILES AN HOUR AND WILL DROP ADDITIONAL HEAVY RAIN THROUGH 300 AM. ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN SINCE 1100 PM. PERSONS WHO LIVE ALONG SMALL STREAMS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND. PERSONS DRIVING THIS MORNING SHO|ULD NOT ATTEMPT TO CROSS FLOODED ROADS! HOLSTEN
Local storm report, May 27, 2:36 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
230 AM CDT MON MAY 27 1996
TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(CDT) ....COUNTY LOCATION....
0215 AM FORT MADISON IA FLOODING
05/27/95 LEE 4 FEET OF WATER OVER HIWAY 61
NEAR THE SANTE FE BRIDGE
0225 AM JUST WEST OF LA HARPE IL FLOODING
05/27/96 HANCOCK IL ROUTE #9 CLOSED DUE TO
FLOODED VIADUCT AND STALLED CARThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:13 AM CDT | Flash Flood Warning | DVN | McDonough | 2 hr |
| May 27, 2:16 AM CDT | Flash Flood Warning | DVN | Hancock | 3 hr |
| May 27, 3:45 AM CDT | Flash Flood Warning | DVN | Henderson, Warren | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.